MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180312
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.Initial reporter phone: (b)(6).The name and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure for a subarachnoid hemorrhage (sah), after several spectra coils were used and implanted without any issue, the 3mm x 12cm deltafill 18 coil (dlf180312 / l14828) was used but the coil size did not fit.The physician was attempting to resheath the coil, but it became prematurely detached in the headway® microcatheter (microvention).The coil was removed from the patient¿s body with the concomitant microcatheter.The physician then made another attempt with the microcatheter to access the target lesion and again, several coils were used.The procedure was completed with the 4mm x 15cm deltafill 18 coil.There was no report of any patient injury or complication.The product was returned and is pending evaluation.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure for a subarachnoid hemorrhage (sah), after several spectra coils were used and implanted without any issue, the 3mm x 12cm deltafill 18 coil (dlf180312 / l14828) was used but the coil size did not fit.The physician was attempting to resheath the coil, but it became prematurely detached in the headway® microcatheter (microvention).The coil was removed from the patient¿s body with the concomitant microcatheter.The physician then made another attempt with the microcatheter to access the target lesion and again, several coils were used.The procedure was completed with the 4mm x 15cm deltafill 18 coil.There was no report of any patient injury or complication.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 12cm deltafill 18 coil was received contained in a pouch.Visual inspection was performed.The hub was inspected and observed without any appearance of damage.The device positioning unit (dpu) was observed kinked.The coil introducer and the resheathing tool were not received with the returned device.The marker band was found 47 cm from the distal end; this is within specification.Microscopic inspection was performed.The outer sheath of the resistance heating (rh) had not been softened, indicating that the resistance heating coil had not been heated and the detachment process had not been initiated.The embolic coil was not returned.A review of manufacturing documentation associated with this lot (l14828) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue documented in the complaint that the 3mm x 12cm deltafill 18 coil had become prematurely detached in the concomitant microcatheter during removal could not be confirmed through functional evaluation; it was confirmed through microscopic inspection performed on the returned device.Under microscopic inspection, the distal outer sheath of the resistance heating did not have the softened appearance, an indication that the resistance heating coil has not been heated and the coil detachment process has not been initiated.The embolic coil was not attached and was not returned; therefore, it can be confirmed that the coil did unintendedly detach, although the exact timing of the coil detachment cannot be determined.The exact cause of the premature coil detachment could not be conclusively determined, the resistance heating did not show evidence of being heated, which indicated that the detachment process was not initiated.The premature detachment occurred during the resheathing attempt inside the concomitant microcatheter when it was determined that the coil size did not fit the target lesion.It is possible that force was inadvertently exerted on the coil during the attempt to resheath, which resulted in the coil becoming prematurely detached inside the microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8809511
Report Number3008114965-2019-01082
Device Sequence Number321055
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberDLF180312
Device Lot NumberL14828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1